MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G50002
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was initially reported that prior to a peripheral intervention procedure, a cxi support catheter was found to be kinked.This was observed upon removal from the protective cover.Additional information, provided on 18nov2018, reported that the kink in the device resulted in a sharp point.The device did not make patient contact.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information b5: during the device evaluation, it was noted that the hub of the device was occluded.Complaint file (b)(4).Was opened to capture this additional failure mode.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, manufactures instructions, quality control, and a functional test & visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirmed that the kink was discovered prior to use.Three kinks were noted at 3.1cm, 78.7cm, & 90.0cm respectfully from the end of the strain relief.None of these kinks were noted to be sharp.No damage was discovered under the strain relief.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number, save for (b)(4).Created to capture the occluded hub of this same device.Furthermore, a review of the manufactures instructions, drawing, quality control procedures was conducted, and no gaps were discovered.The information provided, the examination of the returned product, and the results of our investigation do not provide evidence to support that the device was not manufactured to specification or to suggest items in the lot or similar devices in the field or in house are nonconforming.As all records indicate this device left the manufacturer¿s facility free of any defect, the likely cause of this reported failure is related to the shipping, handling, or storage of the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction- b1, h1: there is no evidence to suggest that the device failure observed during visual inspection of the device would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury took place, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury and/or product malfunction.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8121836
Report Number1820334-2018-03481
Device Sequence Number11205147
Product Code KRA
UDI-Device Identifier00827002500020
UDI-Public(01)00827002500020(17)210710(10)9005876
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Model NumberG50002
Device Catalogue NumberCXI-2.6-18-90-P-NS-ANG
Device Lot Number9005876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer02/04/2019
03/04/2020
Initial Report FDA Received Date12/01/2018
Supplement Report FDA Received Date02/05/2019
03/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1